My son is currently on 20mg. of vyvanse and has been blinking his eyes excessively for the past few weeks on and off. We had gone up to 30mg of vyvanse and the blinking got so bad he’d come home from school with bloodshot eyes with dark circles around each of them. So we put him down to 20mg and the tics went away for two weeks…but just came back this past week as severely as they were when he was on 20mg. I brought him to his ADHD specialist today and she spent the session talking to him while I waited outside in the waiting room. She told me they talked about a whole host of worries he had from travel soccer success to math class to friendships. She said as he talked, his tics went away. She concluded that the issue is less the medication and more the anxiety. Not exactly sure what to do next but one thing I do is give him a glass of “Calm” magnesium drink to relax him each day after school. She also recommended NAC, a supplement that detoxifies the liver. I think we’ll also potentially give CBT a try to teach him coping skills for his worries and fears. He had tics before he tried ADHD meds but they definitely got worse on the vyvanse so if working on the anxieties doesn’t help we’ll probably try a different medication.
Good luck to you.